Alert archive / Texas / Gale Warnings in 2015
Gale Warning 7, NWS Brownsville, TX
NWS Brownsville, TX issued this gale warning at Oct 30, 2015, 10:42 PM CDT. It took effect at Oct 31, 2015, 12:33 AM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2015, 10:42 PM CDT (03:42 UTC)
- In effect from
- Oct 31, 2015, 12:33 AM CDT
- Expired
- Oct 31, 2015, 3:51 AM CDT
- In force
- 3 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted, in the capitals the NWS used until 2016.
438 WHUS74 KBRO 310342 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1042 PM CDT FRI OCT 30 2015 ...HAZARDOUS WINDS WILL CONTINUE ACROSS THE LAGUNA MADRE OVERNIGHT AND WINDS AND SEAS INTO SATURDAY MORNING ACROSS THE GULF... .A DEEPENING TROUGH OF LOW PRESSURE WILL MOVE ACROSS SOUTH TEXAS OVERNIGHT AND GRADUALLY CROSS THE GULF WATERS ON SATURDAY. SOUTHERLY WINDS ABOVE 20 KNOTS WITH FREQUENT GUSTS TO GALE FORCE AND SEAS 7 FEET OR GREATER WILL CONTINUE OVERNIGHT. ADDITIONAL THUNDERSTORM CLUSTERS MAY ALSO DEVELOP...PRODUCING LOCALLY STRONGER WINDS AND CHOPPY TO ROUGH SEAS AT TIMES. WINDS WILL EASE A BIT SATURDAY MORNING AND SHIFT TO THE NORTHWEST AT LOWER SPEEDS DURING THE DAY...WITH GRADUALLY SUBSIDING SEAS TO FOLLOW. GMZ170-175-311200- /O.EXT.KBRO.SC.Y.0035.000000T0000Z-151031T0600Z/ /O.NEW.KBRO.GL.W.0007.151031T0600Z-151031T1200Z/ /O.NEW.KBRO.SC.Y.0036.151031T1200Z-151031T1800Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1042 PM CDT FRI OCT 30 2015 ...GALE WARNING NOW IN EFFECT UNTIL 7 AM CDT SATURDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 1 PM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 7 AM CDT SATURDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 1 PM CDT SATURDAY. * WINDS...SOUTH WINDS INCREASING TO 25 TO 30 KNOTS WITH FREQUENT GUSTS TO GALE FORCE...34 TO 38 KNOTS...FROM THE SOUTH TONIGHT. WINDS WILL BE HIGHER IN AND NEAR THUNDERSTORMS LATER TONIGHT INTO EARLY SATURDAY MORNING. * WAVES/SEAS...SEAS BUILDING TO 8 TO 11 FEET...WITH HIGHER SEAS TO 12 FEET ESPECIALLY IN AND NEAR ANY THUNDERSTORMS THAT DEVELOP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ130-132-135-311200- /O.CON.KBRO.SI.Y.0031.000000T0000Z-151031T1200Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 1042 PM CDT FRI OCT 30 2015 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY... * WINDS...SOUTH WINDS 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS OVERNIGHT. CHOPPY TO ROUGH BAY WATERS WILL CONTINUE ON THE LAGUNA MADRE. WINDS WILL SHIFT TO SOUTHWEST AND DIMINISH BELOW 20 KNOTS AFTER 7 AM SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ150-155-311200- /O.CON.KBRO.SC.Y.0035.000000T0000Z-151031T1800Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- 1042 PM CDT FRI OCT 30 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT SATURDAY... * WINDS...SOUTH WINDS INCREASING TO 25 KNOTS WITH GUSTS TO 30 KNOTS FROM THE SOUTH TONIGHT. WINDS WILL BE HIGHER IN AND NEAR THUNDERSTORMS LATER TONIGHT INTO EARLY SATURDAY MORNING. * WAVES/SEAS...SEAS BUILDING TO 6 TO 8 FEET...WITH HIGHER SEAS TO 10 FEET ESPECIALLY IN AND NEAR ANY THUNDERSTORMS THAT DEVELOP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 52/BSG
2 follow-up statements
034 WHUS74 KBRO 310533 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1233 AM CDT SAT OCT 31 2015 ...HAZARDOUS WINDS WILL CONTINUE ACROSS THE LAGUNA MADRE OVERNIGHT AND WINDS AND SEAS INTO SATURDAY MORNING ACROSS THE GULF... .A DEEPENING TROUGH OF LOW PRESSURE WILL MOVE ACROSS SOUTH TEXAS OVERNIGHT AND GRADUALLY CROSS THE GULF WATERS ON SATURDAY. SOUTHERLY WINDS ABOVE 20 KNOTS WITH FREQUENT GUSTS TO GALE FORCE AND SEAS 7 FEET OR GREATER WILL CONTINUE OVERNIGHT. ADDITIONAL THUNDERSTORM CLUSTERS MAY ALSO DEVELOP...PRODUCING LOCALLY STRONGER WINDS AND CHOPPY TO ROUGH SEAS AT TIMES. WINDS WILL EASE A BIT SATURDAY MORNING AND SHIFT TO THE NORTHWEST AT LOWER SPEEDS DURING THE DAY...WITH GRADUALLY SUBSIDING SEAS TO FOLLOW. GMZ170-175-311345- /O.CAN.KBRO.SC.Y.0035.000000T0000Z-151031T0600Z/ /O.EXT.KBRO.GL.W.0007.151031T0533Z-151031T1200Z/ /O.CON.KBRO.SC.Y.0036.151031T1200Z-151031T1800Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1233 AM CDT SAT OCT 31 2015 ...GALE WARNING NOW IN EFFECT UNTIL 7 AM CDT THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 1 PM CDT THIS AFTERNOON... * WINDS...SOUTH WINDS INCREASING TO 25 TO 30 KNOTS WITH FREQUENT GUSTS TO GALE FORCE...34 TO 38 KNOTS...FROM THE SOUTH TONIGHT. WINDS WILL BE HIGHER IN AND NEAR THUNDERSTORMS LATER TONIGHT INTO EARLY SATURDAY MORNING. * WAVES/SEAS...SEAS BUILDING TO 8 TO 11 FEET...WITH HIGHER SEAS TO 12 FEET ESPECIALLY IN AND NEAR ANY THUNDERSTORMS THAT DEVELOP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ130-132-135-311200- /O.CON.KBRO.SI.Y.0031.000000T0000Z-151031T1200Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 1233 AM CDT SAT OCT 31 2015 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * WINDS...SOUTH WINDS 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS OVERNIGHT. CHOPPY TO ROUGH BAY WATERS WILL CONTINUE ON THE LAGUNA MADRE. WINDS WILL SHIFT TO SOUTHWEST AND DIMINISH BELOW 20 KNOTS AFTER 7 AM SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ150-155-311345- /O.CON.KBRO.SC.Y.0035.000000T0000Z-151031T1800Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- 1233 AM CDT SAT OCT 31 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WINDS...SOUTH WINDS INCREASING TO 25 KNOTS WITH GUSTS TO 30 KNOTS FROM THE SOUTH TONIGHT. WINDS WILL BE HIGHER IN AND NEAR THUNDERSTORMS LATER TONIGHT INTO EARLY SATURDAY MORNING. * WAVES/SEAS...SEAS BUILDING TO 6 TO 8 FEET...WITH HIGHER SEAS TO 10 FEET ESPECIALLY IN AND NEAR ANY THUNDERSTORMS THAT DEVELOP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ CASTILLO
970 WHUS74 KBRO 310851 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 351 AM CDT SAT OCT 31 2015 ...STRONG SOUTH WINDS CONTINUE ACROSS THE LOWER TEXAS COASTAL WATERS THIS MORNING... .STRONG SOUTH WINDS CONTINUE ACROSS THE LOWER TEXAS COASTAL WATERS EARLY THIS MORNING BUT THE PRESSURE GRADIENT WILL BEGIN TO DIMINISH ACROSS THE LOWER TEXAS COAST LATER THIS MORNING AS A COLD FRONT MOVES THROUGH THE RIO GRANDE VALLEY THIS AFTERNOON. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE FRONT AS IT MOVES ACROSS THE LOWER TEXAS COAST THIS AFTERNOON. GMZ170-175-311700- /O.CAN.KBRO.GL.W.0007.000000T0000Z-151031T1200Z/ /O.EXT.KBRO.SC.Y.0036.151031T0851Z-151101T0000Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 351 AM CDT SAT OCT 31 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE GALE WARNING. * WINDS...SOUTH WINDS 20 TO 25 KNOTS THIS MORNING BECOMING SOUTHWEST 15 TO 20 KNOTS THIS AFTERNOON. WINDS WILL BE HIGHER IN AND NEAR THUNDERSTORMS. * WAVES/SEAS...SEAS 7 TO 10 FEET THIS MORNING DIMINISHING TO 5 TO 8 FEET IN THE AFTERNOON. SEAS WILL BE HIGHER IN AND NEAR THUNDERSTORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ130-132-135-311200- /O.CON.KBRO.SI.Y.0031.000000T0000Z-151031T1200Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 351 AM CDT SAT OCT 31 2015 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * WINDS...SOUTH WINDS 20 TO 25 KNOTS WILL DIMINISH TO 15 TO 20 KNOTS THIS MORNING AND BECOME SOUTHWEST 10 TO 15 KNOTS THIS AFTERNOON. CHOPPY BAY WATERS WILL PREVAIL ACROSS THE LAGUNA MADRE THIS MORNING. SMALL CRAFT SHOULD EXERCISE CAUTION. WINDS WILL BE HIGHER AND BAY WATERS ROUGHER IN AND NEAR THUNDERSTORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ150-155-311700- /O.CON.KBRO.SC.Y.0035.000000T0000Z-151031T1800Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- 351 AM CDT SAT OCT 31 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WINDS...SOUTH WINDS 20 TO 25 KNOTS BECOMING SOUTHWEST 15 TO 20 KNOTS THIS MORNING...DIMINISHING TO 10 TO 15 KNOTS THIS AFTERNOON. WINDS WILL BE HIGHER IN AND NEAR THUNDERSTORMS. * WAVES/SEAS...SEAS 6 TO 9 FEET THIS MORNING DIMINISHING TO 3 TO 5 FEET THIS AFTERNOON. SEAS WILL BE HIGHER IN AND NEAR THUNDERSTORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ CASTILLO
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this gale warning went out at Oct 30, 10:24 PM CDT, 18 minutes earlier.
Area forecast discussion, Oct 30, 10:24 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1024 PM CDT FRI OCT 30 2015
.DISCUSSION...MADE A FEW MORE CHANGES THIS EVENING NOW THAT WE
WERE ABLE TO CATCH OUR BREATH WITH A NUMBER OF UPDATED WATCHES
WARNINGS AND ADVISORIES.
FIRST...HAVE HELD THE FLASH FLOOD WATCH FOR CAMERON AS UPDATED
LATE THIS AFTERNOON BASED ON CONTINUED EXCELLENT UPPER LEVEL
FORCING AND LOWER LEVEL INSTABILITY (EVENING CAP NOTWITHSTANDING).
THOUGH CONFIDENCE IS LOW IN THE RETURN OF BIG RAINS...EVEN AN INCH
WOULD BE ENOUGH TO AGGRAVATE FLOODING WHICH CONTINUED THIS EVENING
IN PARTS OF BROWNSVILLE. BAND OF LIGHT RAIN INDEED DEVELOPED IN
THE WATCH AREA AROUND 9 PM...AND WE'LL SEE HOW THINGS EVOLVE LATER
TONIGHT AND ESPECIALLY EARLY SATURDAY. EVEN THOUGH THE NAM-12 CAN
BE WILDLY UNRELIABLE IN SOME CIRCUMSTANCES...A QUICK LOOK AT THE
00Z RUN INDICATED THE DEVELOPMENT OF STEADIER RAIN BY MID
MORNING IN THE WATCH AREA...WITH QPF OF 0.1 TO 0.4 OR SO ALONG AND
AHEAD OF THE TROUGH WHICH MAY PROVIDE JUST ENOUGH LIFT. WE'LL KNOW
A LOT MORE BY DAYBREAK SATURDAY...AT WHICH POINT THE WATCH WILL
STAND OR BE GONE.
THE OTHER STORY THIS EVENING IS WIND. LOW LEVEL JET...AROUND 40
KNOTS AT 950-900 MB FROM THE KCRP SOUNDING /KBRO WAS MISSING
SEVERAL LOW LEVEL WINDS/...HAS CRANKED A FEW GUSTS ABOVE 40 MPH
ALONG U.S. 77. DON'T THINK THESE WILL BE ANY MORE THAN FLEETING SO
HAVE COVERED WITH A SHORT-FUSED SPECIAL WEATHER STATEMENT AND
PUMPED UP THE FORECAST WINDS BUT STILL SHY OF ADVISORY /30 TO 39
MPH GUSTING 40+ FOR SEVERAL HOURS/.
TOUCHED UP TEMPERATURES OVERNIGHT...'UP' THE KEY WORD...AS
READINGS IN THE SULTRY LOWER 80S WITH THE SOUTHERLY SURGE AND SEE
LITTLE DROP OVERNIGHT WITH PLENTY OF LOW CEILING HELPING KEEP
GUSTY WINDS INTACT. MORNING LOWS MAY NOT DROP BELOW 80...PRETTY
IMPRESSIVE ON THE FINAL DAY OF OCTOBER.
52/BSG
&&
.MARINE...WINDS AND SEAS HAVE FINALLY RATCHETED UP THIS EVENING
AND ARE RIGHT IN LINE WITH FORECAST...WHICH IS JUST SHY OF GALES
FOR GUSTS. DID PUSH SEAS A FOOT HIGHER IN SPOTS TO BETTER MESH
WITH NEIGHBORS...BUT CURRENT HEADLINES WORKING OUT PERFECTLY SO NO
CHANGES IN DETAILS OR TIMING.
&&
.CLIMATE...STAT OF THE DAY: THE 6.55 PRELIMINARY RAINFALL FOR
BROWNSVILLE WAS BY FAR THE DAILY RECORD. MORE INTERESTINGLY THE
VALUE WAS THE HIGHEST SINGLE DAY TOTAL SINCE DOLLY PASSED THROUGH
ON JULY 23 2008 /6.68 INCHES/ AND EDGED OUT THE LAST BIG NON-
TROPICAL OFFICIAL RAIN EVENT ON SEPTEMBER 19 2010 /6.48 INCHES/.
FOR OCTOBER...THIS WAS THE LATEST FOR SUCH A RAIN DUMP AND THE
ONLY ONE IN THE TOP THREE NOT RELATED TO A TROPICAL CYCLONE. THE
TOP TWO...EACH ON OCTOBER 4...WERE ASSOCIATED WITH AN UNNAMED
DEPRESSION IN 1954 /6.67 INCHES/ AND TROPICAL STORM JOSEPHINE IN
1996 /9.10 INCHES/.
OF COURSE...FOR THE CITY OF BROWNSVILLE THIS IS THE SECOND 6+
INCH EVENT IN 60 DAYS...AUGUST 31ST FAVORED THE WEST SIDE.
DOWNTOWN WAS THE INTERSECTION OF HEAVY RAINS FOR EACH EVENT...AND
SOME AREAS ARE NEARING 50 INCHES FOR THE CALENDAR YEAR SO FAR IN
THE CITY. WE'LL HAVE THOSE DETAILS SATURDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 79 88 68 80 / 60 60 10 0
BROWNSVILLE 79 89 66 82 / 60 60 10 0
HARLINGEN 79 91 65 83 / 50 50 10 0
MCALLEN 79 92 66 84 / 30 20 10 0
RIO GRANDE CITY 75 89 62 83 / 20 10 10 0
SOUTH PADRE ISLAND 80 85 71 78 / 60 60 10 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR TXZ255-257.
GM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 7 AM CDT SATURDAY FOR
GMZ130-132-135.
SMALL CRAFT ADVISORY UNTIL 1 PM CDT SATURDAY FOR GMZ150-155-170-
175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
52/BSGHazardous weather outlook, Oct 30, 6:12 PM CDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 612 PM CDT FRI OCT 30 2015 TXZ255-257-311100- INLAND CAMERON-COASTAL CAMERON- 612 PM CDT FRI OCT 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER TEXAS COAST. .DAY ONE...TONIGHT RAINFALL AND FLOODING: OCCASIONAL LIGHT RAIN WILL REDEVELOP BY MID EVENING AND COULD BECOME STEADIER WITH HEAVIER POCKETS TOWARD DAYBREAK SATURDAY...MAINLY TOWARD THE COAST BUT PERHAPS EXTENDING BACK TOWARD BROWNSVILLE. SHOULD HEAVIER POCKETS DEVELOP...CONTINUED FLOODING WOULD BE AGGRAVATED FURTHER AND INCREASE WATER LEVELS IN STREETS ESPECIALLY POOR DRAINAGE LOCATIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY... RAINFALL AND FLOODING: A BAND OF STEADY RAIN...WHICH COULD BECOME HEAVY...MAY AFFECT COMMUNITIES FROM SOUTH PADRE ISLAND BACK TO BROWNSVILLE UNTIL NOON. HIGH WATER IN POOR DRAINAGE AREAS COULD RISE A BIT FURTHER...ESPECIALLY IF AN INCH OR MORE FALLS WITH THE BAND. THUNDERSTORMS: OCCASIONAL CLOUD TO GROUND LIGHTNING MAY DEVELOP IN A FEW STRONGER CELLS WITHIN THE BAND. TUESDAY AND TUESDAY NIGHT... THUNDERSTORMS: A NORTHWARD MOVING WARM FRONT MAY PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS CAPABLE OF PRODUCING BRIEF DOWNPOURS...OCCASIONAL TO FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS TO 30 MPH. NUISANCE FLOODING OF POOR DRAINAGE LOCATIONS IS ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-311100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 612 PM CDT FRI OCT 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT THUNDERSTORMS: ANOTHER BAND OF RAIN IS EXPECTED TO FORM TOWARD DAYBREAK FROM THE LOWER LAGUNA MADRE INTO THE GULF WATERS OUT TO 60 NAUTICAL MILES TOWARD DAYBREAK SATURDAY. OCCASIONAL CLOUD TO WATER LIGHTNING IS LIKELY IN STRONGER CELLS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY...A BAND OF SHOWERS AND THUNDERSTORMS WILL PRODUCE OCCASIONAL TO FREQUENT CLOUD TO WATER LIGHTNING...MAINLY ACROSS THE LOWER TEXAS GULF WATERS THROUGH EARLY TO MID AFTERNOON BEFORE TAPERING OFF. LOCALLY HEAVY RAINFALL MAY REDUCE VISIBILITY TO 1 TO 2 NAUTICAL MILES AT TIMES AND WINDS COULD GUST TO 30 KNOTS IN STRONGER CELLS...WITH BRIEFLY ROUGH CHOP ON TOP OF 5 TO 9 FOOT SEAS. TUESDAY AND TUESDAY NIGHT...SCATTERED TO POTENTIALLY NUMEROUS THUNDERSTORMS WILL PRODUCE OCCASIONAL LIGHTNING AS A WARM FRONT CROSSES THE GULF AND LAGUNA WATERS. BRIEF DOWNPOURS MAY REDUCE VISIBILITY TO 1 TO 3 NAUTICAL MILES...AND SOUTH WINDS COULD GUST TO 25 OR 30 KNOTS AS CELLS MOVE THROUGH. WEDNESDAY AND THURSDAY: SOUTH WINDS MAY INCREASE TO 20 KNOTS AND GUSTY AND SEAS MAY BUILD TO 6 FEET WITH A FEW HIGHER VALUES. .SPOTTER INFORMATION STATEMENT... MARINE SPOTTERS MAY WISH TO SELF-ACTIVATE LATE TONIGHT THROUGH EARLY SATURDAY AFTERNOON. TXZ250-251-253-254-311100- BROOKS-KENEDY-HIDALGO-INLAND WILLACY- 612 PM CDT FRI OCT 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID RIO GRANDE VALLEY THROUGH THE KING RANCH. .DAY ONE...TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MONDAY: PATCHY TO AREAS OF GROUND FOG MAY REDUCE VISIBILITY BELOW 1 MILE IN FIELDS AND OTHER RURAL AREAS...PERHAPS REACHING INTO URBAN AREAS FROM 4 AM THROUGH 9 AM. TUESDAY AND TUESDAY NIGHT: THUNDERSTORMS: A NORTHWARD MOVING WARM FRONT MAY PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS CAPABLE OF PRODUCING BRIEF DOWNPOURS...OCCASIONAL TO FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS TO 30 MPH. NUISANCE FLOODING OF POOR DRAINAGE LOCATIONS IS ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ248-249-252-311100- ZAPATA-JIM HOGG-STARR- 612 PM CDT FRI OCT 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE UPPER RIO GRANDE VALLEY AND RIO GRANDE PLAINS. .DAY ONE...TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MONDAY: PATCHY TO AREAS OF GROUND FOG MAY REDUCE VISIBILITY BELOW 1 MILE IN FIELDS AND OTHER RURAL AREAS FROM 4 AM THROUGH 9 AM. TUESDAY AND TUESDAY NIGHT: THUNDERSTORMS: A NORTHWARD MOVING WARM FRONT MAY PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS CAPABLE OF PRODUCING BRIEF DOWNPOURS...OCCASIONAL TO FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS TO 30 MPH. NUISANCE FLOODING OF POOR DRAINAGE LOCATIONS IS ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 52/BSG
In the hours before
Special weather statement, Oct 30, 10:00 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 1000 PM CDT FRI OCT 30 2015 TXZ251-254>257-310700- KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE... HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 1000 PM CDT FRI OCT 30 2015 ...GUSTY WINDS TO 40 MPH FROM THE SOUTH UNTIL 1 OR 2 AM SATURDAY... THE APPROACH OF A TROUGH OF LOW PRESSURE WITH STRONG WINDS JUST ABOVE THE SURFACE WILL MAINTAIN STRONG SOUTHERLY WINDS OF 20 TO 30 MPH WITH A FEW GUSTS OF 40 TO 45 MPH THROUGH MIDNIGHT AND BEYOND. DRIVERS...ESPECIALLY THOSE WITH LIGHT WEIGHT OR HIGH PROFILE VEHICLES ON EAST- WEST ELEVATED ROADS...SHOULD KEEP TWO HANDS ON THE WHEEL AT ALL TIMES. THE WINDS MAY BE STRONG ENOUGH TO BLOW DOWN UNANCHORED BASKETBALL POLES...LAWN FURNITURE...BASKETBALL POLES...AND TRAMPOLINES. IF YOU HAVE TIME...MOVE THESE ITEMS INDOORS. WINDS WILL GRADUALLY DIMINISH LATE TONIGHT AND BECOME MUCH LIGHTER BY SATURDAY AFTERNOON. 52/BSG
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 8:26 PM CDT | Areal Flood Warning | BRO | Willacy | 24 hr |
| Oct 30, 10:42 PM CDT | Small Craft Advisory | BRO | 20 hr | |
| Oct 30, 11:54 PM CDT | Wind Advisory | BRO | Cameron, Willacy | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.